Alert archive / North Dakota / Wind Chill Advisories in 2011

Wind Chill Advisory 39, NWS Bismarck, ND

January 22, 201113 counties in North Dakota

NWS Bismarck, ND issued this wind chill advisory at Jan 22, 2011, 12:18 PM CST for 13 counties in North Dakota. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jan 22, 2011, 12:18 PM CST (18:18 UTC)
Expired
Jan 23, 2011, 3:00 AM CST
In force
15 hr
Issued by
NWS Bismarck, ND

Counties Bottineau County, ND, Dickey County, ND, Foster County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, Pierce County, ND, Rolette County, ND, Sheridan County, ND, Stutsman County, ND, Wells County, ND

The radar

The Bismarck radar (KBIS), 110 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 6.3 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2011-01-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2011-01-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 153 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
514 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
153 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

623 
WWUS43 KBIS 221818
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1218 PM CST SAT JAN 22 2011

...MULTIPLE WINTER HAZARDS REMAIN INTO THIS AFTERNOON...

.A FAST MOVING LOW PRESSURE SYSTEM IS FORECAST TO AFFECT THE
SOUTHWEST PART OF THE STATE THIS AFTERNOON. ACROSS SOUTHWESTERN
NORTH DAKOTA...FROM BEACH TO DICKINSON TO BOWMAN AND HETTINGER...
3 TO 6 INCHES OF SNOW IS EXPECTED.

IN ADDITION...WIND CHILLS OF 25 TO 30 BELOW WILL BE SEEN FROM THE
CANADIAN BORDER NEAR BOTTINEAU...THOUGH RUGBY...HARVEY...JAMESTOWN
TO OAKES AND ELLENDALE. A WIND CHILL ADVISORY HAS BEEN ISSUED FOR
THIS REGION THROUGH 4 PM THIS AFTERNOON. 

SNOW WILL CAUSE TRAVEL DIFFICULTIES OVER SOUTHWEST NORTH DAKOTA
TODAY. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING. ALLOW PLENTY OF
TIME FOR TRAVEL.

NDZ017-018-221930-
/O.CAN.KBIS.WW.Y.0040.000000T0000Z-110123T0000Z/
MCKENZIE-DUNN-
INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER
1218 PM CST SAT JAN 22 2011

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

THE SNOW HAS MOVED SOUTH OF TEH AREA AND ADDITIONAL ACCUMULATING
SNOW IS NOT EXPECTED. THE WINTER WEATHER ADVISORY HAS BEEN
CANCELLED FRO MCKENZIE AND DUNN COUNTIES.

$$

NDZ004-005-012-013-022-023-025-036-037-047-048-050-051-222200-
/O.NEW.KBIS.WC.Y.0039.110122T1818Z-110122T2200Z/
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-KIDDER-
STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY...
MCCLUSKY...HARVEY...CARRINGTON...STEELE...JAMESTOWN...NAPOLEON...
EDGELEY...ASHLEY...OAKES
1218 PM CST SAT JAN 22 2011

...WIND CHILL ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. 


* WIND CHILL VALUES OF 25 TO 30 BELOW CAN BE EXPECTED THIS
  AFTERNOON.

* IF THE WINDS DO NOT DIMINISH BELOW 5 MPH LATE THIS AFTERNOON THE
  WIND CHILL ADVISORY MAY BE EXTENDED INTO THIS EVENING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT THE COMBINATION OF WIND AND VERY
COLD AIR WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE
NOT TAKEN.  IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A
HAT AND GLOVES.

&&

$$

NDZ031>033-040-041-043-044-230000-
/O.CON.KBIS.WW.Y.0040.000000T0000Z-110123T0000Z/
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH...
MOTT...BOWMAN...HETTINGER
1118 AM MST SAT JAN 22 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

* SNOWFALL TOTALS OF 3 TO 6 INCHES ARE FORECAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$
WAA
4 follow-up statements
840 
WWUS43 KBIS 222022
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
222 PM CST SAT JAN 22 2011

...MULTIPLE WINTER HAZARDS REMAIN INTO THIS AFTERNOON...

.A FAST MOVING LOW PRESSURE SYSTEM IS FORECAST TO AFFECT THE
SOUTHWEST PART OF THE STATE THIS AFTERNOON. ACROSS THE FAR
SOUTHWEST...FROM BOWMAN TO HETTINGER...8 TO 12 INCHES OF SNOW IS
NOW FORECAST. FROM BEACH TO DICKINSON 3 TO 6 INCHES IS EXPECTED.
BECAUSE OF THE HEAVIER SNOW...A WINTER STORM WARNING IS NOW IN
EFFECT FOR BOWMAN AND ADAMS COUNTIES UNTIL 5 PM MST SATURDAY. 

TO THE EAST...WIND CHILLS OF 25 TO 30 BELOW WILL BE SEEN FROM THE
CANADIAN BORDER NEAR BOTTINEAU...THOUGH RUGBY...HARVEY...
JAMESTOWN TO OAKES AND ELLENDALE. A WIND CHILL ADVISORY CONTINUES 
FOR THIS REGION THROUGH 4 PM THIS AFTERNOON.

HEAVY SNOW WILL IMPACT TRAVEL ACROSS SOUTHWEST NORTH DAKOTA
TODAY. ESPECIALLY ALONG HIGHWAY 12 FROM THE MONTANA BORDER THROUGH
BOWMAN TO HETTINGER. AVOID OR DELAY TRAVEL UNTIL THE SNOW HAS
ENDED.

NDZ043-044-230000-
/O.UPG.KBIS.WW.Y.0040.000000T0000Z-110123T0000Z/
/O.NEW.KBIS.WS.W.0001.110122T2022Z-110123T0000Z/
BOWMAN-ADAMS-
INCLUDING THE CITIES OF...BOWMAN...HETTINGER
122 PM MST SAT JAN 22 2011

...WINTER STORM WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 5 PM MST
THIS AFTERNOON. THE WINTER WEATHER ADVISORY IS NO LONGER IN
EFFECT.

* SNOWFALL TOTALS OF 8 TO 12 INCHES ARE NOW FORECAST.

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD
...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

NDZ031>033-040-041-230000-
/O.CON.KBIS.WW.Y.0040.000000T0000Z-110123T0000Z/
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-
INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH...
MOTT
122 PM MST SAT JAN 22 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

* SNOWFALL TOTALS OF 3 TO 6 INCHES ARE FORECAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

NDZ004-005-012-013-022-023-025-036-037-047-048-050-051-222200-
/O.CON.KBIS.WC.Y.0039.000000T0000Z-110122T2200Z/
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-KIDDER-
STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY...
MCCLUSKY...HARVEY...CARRINGTON...STEELE...JAMESTOWN...NAPOLEON...
EDGELEY...ASHLEY...OAKES
222 PM CST SAT JAN 22 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON. 

* WIND CHILL VALUES OF 25 TO 30 BELOW CAN BE EXPECTED THIS 
  AFTERNOON. 

* IF THE WINDS DO NOT DIMINISH BELOW 5 MPH LATE THIS AFTERNOON 
  THE WIND CHILL ADVISORY MAY BE EXTENDED INTO THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT THE COMBINATION OF WIND AND VERY
COLD AIR WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE
NOT TAKEN.  IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A
HAT AND GLOVES.

&&

$$
ABELING
240 
WWUS43 KBIS 222206
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
406 PM CST SAT JAN 22 2011

...SNOW OVER FOR THE SOUTHWEST...WIND CHILLS CONTINUE FOR JAMES
RIVER VALLEY...

.A FAST MOVING LOW PRESSURE SYSTEM HAS EXITED THE REGION AND THE
SNOW HAS ENDED ACROSS THE SOUTHWEST. ALL ADVISORIES AND WARNINGS
HAVE BEEN CANCELLED FOR THIS STORM. 

VERY COLD AIR HAS SETTLED INTO THE JAMES RIVER VALLEY AND THE COLD
TEMPERATURES ALONG WITH EAST WINDS OF 5 TO 10 MPH WILL CREATE WIND
CHILLS AS LOW AS 30 BELOW TONIGHT. ALSO...AS A TROUGH OF LOW
PRESSURE PASSES NORTH OF THE STATE...THE WINDS WILL SHIFT TO THE
SOUTHWEST AND INCREASE TO 10 TO 15 MPH...SO THE COLDEST WIND
CHILLS WILL LIKELY BE FELT AROUND MIDNIGHT TONIGHT. 

NDZ043-044-222315-
/O.CAN.KBIS.WS.W.0001.000000T0000Z-110123T0000Z/
BOWMAN-ADAMS-
INCLUDING THE CITIES OF...BOWMAN...HETTINGER
306 PM MST SAT JAN 22 2011

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WINTER
STORM WARNING. 

LOCAL RADARS AND SURFACE OBSERVATIONS INDICATE THE SNOW HAS ENDED
ACROSS SOUTHWEST NORTH DAKOTA. THE WINTER STORM WARNING HAS BEEN
CANCELLED. 

$$

NDZ031>033-040-041-222315-
/O.CAN.KBIS.WW.Y.0040.000000T0000Z-110123T0000Z/
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-
INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH...
MOTT
306 PM MST SAT JAN 22 2011

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

LOCAL RADARS AND SURFACE OBSERVATIONS INDICATE THE SNOW HAS ENDED
ACROSS SOUTHWEST NORTH DAKOTA. THE WINTER WEATHER ADVISORY HAS
BEEN CANCELLED.

$$

NDZ004-005-012-013-022-222315-
/O.EXP.KBIS.WC.Y.0039.000000T0000Z-110122T2200Z/
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-
INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY...
MCCLUSKY
406 PM CST SAT JAN 22 2011

...WIND CHILL ADVISORY WILL EXPIRE AT 4 PM CST THIS AFTERNOON...

THE WIND CHILL ADVISORY WILL EXPIRE AT 4 PM CST THIS AFTERNOON. 

INCREASING CLOUDS AND RISING TEMPERATURES OVERNIGHT WILL END THE
WIND CHILL THREAT. THE WIND CHILL ADVISORY HAS EXPIRED.

$$

NDZ023-025-036-037-047-048-050-051-230615-
/O.EXT.KBIS.WC.Y.0039.000000T0000Z-110123T0900Z/
WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...HARVEY...CARRINGTON...STEELE...
JAMESTOWN...NAPOLEON...EDGELEY...ASHLEY...OAKES
406 PM CST SAT JAN 22 2011

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 3 AM CST SUNDAY...

THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 3 AM CST SUNDAY. 

* WIND CHILL VALUES OF 25 TO 30 BELOW CAN BE EXPECTED THIS THIS
  EVENING INTO EARLY MONDAY MORNING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT THE COMBINATION OF WIND AND VERY
COLD AIR WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE
NOT TAKEN.  IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A
HAT AND GLOVES.

&&

$$
WAA
951 
WWUS43 KBIS 230652
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1252 AM CST SUN JAN 23 2011

...DANGEROUS WIND CHILLS CONTINUE FOR THE JAMES RIVER VALLEY...

.AN ARCTIC HIGH PRESSURE SYSTEM WAS OVER THE EASTERN DAKOTAS AND
MINNESOTA EARLY THIS MORNING. TEMPERATURES REMAINED BELOW ZERO IN
THE JAMES RIVER VALLEY...FROM AROUND 5 BELOW TO THE TEENS BELOW
ZERO. SOUTH WINDS OF 5 TO 15 MPH WERE CREATING WIND CHILLS TO 30
BELOW ZERO. THE SOUTH WINDS WERE OCCURRING ON THE WESTERN EDGE OF
THE ARCTIC AIR...AND AS THE ARCTIC AIR MOVES
SOUTHEAST...TEMPERATURES WILL BEGIN RISING LATER THIS MORNING. THE
WIND CHILL ADVISORY WILL LIKELY BE ALLOWED TO EXPIRE BEFORE
SUNRISE. IN THE MEAN TIME...PROTECT YOURSELF IF YOU MUST VENTURE
OUTDOORS. MAKE SURE YOU WEAR A HAT AND GLOVES...AS FROST BITE AND
HYPOTHERMIA MAY RESULT IF YOU ARE EXPOSED TO SUCH COLD CONDITIONS. 

NDZ023-025-036-037-047-048-050-051-230900-
/O.CON.KBIS.WC.Y.0039.000000T0000Z-110123T0900Z/
WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...HARVEY...CARRINGTON...STEELE...
JAMESTOWN...NAPOLEON...EDGELEY...ASHLEY...OAKES
1252 AM CST SUN JAN 23 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST EARLY
THIS MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST EARLY THIS
MORNING. 

* WIND CHILL VALUES OF 25 TO 30 BELOW CAN BE EXPECTED EARLY THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT THE COMBINATION OF WIND AND VERY
COLD AIR WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE
NOT TAKEN.  IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A
HAT AND GLOVES.

&&

$$

JV
770 
WWUS43 KBIS 230855
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
255 AM CST SUN JAN 23 2011

...WIND CHILL ADVISORY ALLOWED TO EXPIRE...

.THE ARCTIC HIGH PRESSURE SYSTEM OVER THE EASTERN DAKOTAS
CONTINUES TO MOVE SOUTHEAST. TEMPERATURES WERE RISING EARLY THIS
MORNING ACROSS THE JAMES RIVER BASIN...AND ARE EXPECTED TO
CONTINUE RISING THROUGHOUT THE DAY. WIND CHILL VALUES ARE AT 20 TO
25 BELOW ZERO AT 3 AM CST...BUT ARE EXPECTED TO RISE ABOVE
ADVISORY CRITERIA AFTER 3 AM CST. THUS THE ADVISORY WILL BE
ALLOWED TO EXPIRE. 

NDZ023-025-036-037-047-048-050-051-231000-
/O.EXP.KBIS.WC.Y.0039.000000T0000Z-110123T0900Z/
WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...HARVEY...CARRINGTON...STEELE...
JAMESTOWN...NAPOLEON...EDGELEY...ASHLEY...OAKES
255 AM CST SUN JAN 23 2011

...WIND CHILL ADVISORY WILL EXPIRE AT 3 AM CST EARLY THIS
MORNING...

THE WIND CHILL ADVISORY WILL EXPIRE AT 3 AM CST EARLY THIS
MORNING. 


* WIND CHILL VALUES OF 20 TO 25 BELOW ARE EXPECTED TO RISE ABOVE
  ADVISORY CRITERIA.

* WIND CHILLS SHOULD CONTINUE TO RISE AS TEMPERATURES RISE THIS
  MORNING. 



$$

JV

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind chill advisory went out at Jan 22, 12:08 PM CST, 10 minutes earlier.

Area forecast discussion, Jan 22, 12:08 PM CST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
1208 PM CST SAT JAN 22 2011

.UPDATE...ADDED WIND CHILL ADVISORY EAST WHERE VERY COLD
TEMPERATURES CONTINUE WIND WINDS OF 5 TO 10 MPH. TRIMMED THE
WINTER WEATHER ADVISORY TO JUST THE SOUTHWEST COUNTIES.

&&

.DISCUSSION...ADDED WIND CHILL ADVISORY TO THE EASTERN COUNTIES.
WIND CHILLS OF 25 TO 30 BELOW HAVE STARED SHOWING UP AS
TEMPERATURES CONTINUE TO FALL TO 10 TO 12 BELOW FROM JAMESTOWN
NORTH TO RUGBY. RADAR AND SATELLITE TRENDS ALSO SHOW SNOW HAS
MOVED OUT OF MCKENZIE AND DUNN COUNTIES...SO WILL DROP THEM FROM
THE WINTER WEATHER ADVISORY.

&&

.AVIATION...
IFR AND LOWER CIGS/VIS SOUTHWEST SHOULD IMPROVE SOME THIS AFTERNOON
AS THE ALBERTA CLIPPER RESPONSIBLE FOR THE LIGHT TO MODERATE SNOW
PUSHES SOUTH OF NORTH DAKOTA. ELSEWHERE...CIGS WILL REMAIN/IMPROVE
TO VFR FOR THIS AFTERNOON/EVENING. ANOTHER WEAK LOW PRESSURE SYSTEM
ARRIVES TONIGHT...AND WILL BRING ANOTHER CHANCE FOR LIGHT SNOW TO
CENTRAL AND EASTERN ND. LOW CIGS THAT PERSIST OVER WESTERN
ND/EASTERN MT...MAY EXPAND IN COVERAGE AND PUSH EAST TONIGHT WITH
THE WEAK SFC LOW...BUT AM EXPECTING THESE AREAS OF LOW CLOUDS TO
SCATTER LATE TONIGHT WEST AND DURING THE MORNING CENTRAL AS WINDS
BECOME SOUTHWEST AND INCREASE IN MAGNITUDE.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
WIND CHILL ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR NDZ004-005-
012-013-022-023-025-036-037-047-048-050-051.

WINTER WEATHER ADVISORY UNTIL 5 PM MST THIS AFTERNOON FOR
NDZ031>033-040-041-043-044.

&&

WAA
Hazardous weather outlook, Jan 22, 4:12 AM CST, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
412 AM CST SAT JAN 22 2011

NDZ001>005-009>013-019>023-025-034>037-042-045>048-050-051-231015-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-
BURLEIGH-KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-
MCINTOSH-DICKEY-
412 AM CST SAT JAN 22 2011 /312 AM MST SAT JAN 22 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHEAST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

1 TO 3 INCHES OF SNOW ARE POSSIBLE FROM CROSBY AND WILLISTON...TO
GARRISON...TO MANDAN AND BISMARCK AND SOUTH. ONLY A SLIGHT CHANCE
OF SNOW IS FORECAST FROM THE TURTLE MOUNTAINS TO THE JAMES RIVER
BASIN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS ANOTHER CHANCE OF LIGHT SNOW SUNDAY AND SUNDAY NIGHT.

THE UNSETTLED WEATHER PATTERN WILL CONTINUE AS THERE WILL BE
PERIODIC CHANCES OF SNOW THROUGH THE END OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ017-018-031>033-040-041-043-044-231015-
MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-
ADAMS-
412 AM CST SAT JAN 22 2011 /312 AM MST SAT JAN 22 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

WINTER WEATHER ADVISORY TODAY FOR 3 TO 6 INCHES OF SNOW EXPECTED
FROM EARLY THIS MORNING THROUGH LATE AFTERNOON. SEE
WWW.WEATHER.GOV/BIS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT CHANCE OF LIGHT SNOW SUNDAY AND SUNDAY NIGHT.

THE UNSETTLED WEATHER PATTERN WILL CONTINUE AS THERE WILL BE
PERIODIC CHANCES OF SNOW THROUGH THE END OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

JV

In the hours before

Local storm report, Jan 22, 10:07 AM CST, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1007 AM CST SAT JAN 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1006 AM     SNOW             MEDORA                  46.91N 103.52W
01/22/2011  M4.8 INCH        BILLINGS           ND   CO-OP OBSERVER

&&

ABELING
Local storm report, Jan 22, 10:21 AM CST, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1021 AM CST SAT JAN 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 AM     SNOW             1 N MOTT                46.39N 102.33W
01/22/2011  M1.0 INCH        HETTINGER          ND   CO-OP OBSERVER

&&

ABELING
Local storm report, Jan 22, 10:26 AM CST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1026 AM CST SAT JAN 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 AM     SNOW             TAYLOR                  46.90N 102.43W
01/22/2011  M1.0 INCH        STARK              ND   CO-OP OBSERVER

&&

ABELING
Local storm report, Jan 22, 11:13 AM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1113 AM CST SAT JAN 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1112 AM     SNOW             DUNN CENTER             47.35N 102.62W
01/22/2011  M1.0 INCH        DUNN               ND   CO-OP OBSERVER

&&

ABELING

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 22, 2:22 PM CSTWinter Storm WarningBISAdams, Bowman104 min

Nearby

Wind Chill Advisories in North Dakota, 2011Every wind chill advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.